Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Apr 17, 2015, 6:14 PM CDT for Colorado County, Jackson County, Wharton County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2015, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 17, 2015, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colorado County, TX, Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 149 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
835
WGUS54 KHGX 172314
FFWHGX
TXC089-239-481-180115-
/O.NEW.KHGX.FF.W.0015.150417T2314Z-150418T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
614 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COLORADO COUNTY IN SOUTHEASTERN TEXAS...
SOUTHWESTERN WHARTON COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL JACKSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 613 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 2.5 TO 3 INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL CAMPO...EDNA...GANADO...PIERCE...EGYPT...MORALES...LOUISE...
GARWOOD...CORDELE AND NADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2933 9657 2933 9656 2942 9664 2944 9662
2946 9626 2937 9614 2920 9617 2901 9635
2882 9671 2885 9670 2889 9673 2892 9679
2902 9683 2906 9694
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:54 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 17, 3:54 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CDT FRI APR 17 2015
.DISCUSSION...
THE SLOW PROGRESSION OF THE ONCE FOUR CORNERS CENTERED UPPER LOW
HAS PLACED EASTERN TEXAS UNDER A FAVORABLE UPPER LEVEL PATTERN FOR
A RETURN OF EVENING STRONG TO SEVERE THUNDERSTORM ACTIVITY. CIRRUS
FROM SOUTH CENTRAL TEXAS CONVECTIVE BLOW-OFF HAS PUT A CAP ON
AFTERNOON WARMTH WITH MANY IN THE UPPER 70S TO NEAR 80 F AT THIS
HOUR. SURFACE ANALYSIS SHOWS WHAT APPEARS TO BE A WARM FRONT
DRAPED ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. ORGANIZED
STRONG CONVECTION MOVING SOUTH OF SAN ANTONIO HAS A BEE-LINE FOR
OUR WESTERN COUNTIES...DISCRETE CELLS FIRING AHEAD OF THE MAIN
MESOCOMPLEX WILL LIKELY BEGIN AFFECTING OUR MORE WESTERN COMMUNITIES
AFTER 5 PM...WITH THE BULK OF THE STRONGEST CONVECTION AFFECTING
THE MOST OF THE POPULOUS BETWEEN 6 AND 11 PM TONIGHT. A LARGE MCS
OR QLCS IS FORECAST TO AFFECT THE AREA TONIGHT. THE MAIN THREATS
APPEAR TO BE DAMAGING STORM WINDS (NEAR 30 KT MCS SPEED/AMPLE MID-
LEVEL DRY AIR...INVERTED V STRUCTURE PER RECENT TAMU AND PROG
SOUNDINGS) AND TRAINING CORE RAINS THAT WOULD INDUCE AREAWIDE
FLOODING. RECENT RAIN HAS SATURATED THE SOILS...ESPECIALLY OVER
THE SOUTHERN THIRD COUNTIES...AND IT WON'T TAKE MUCH MORE THAN A
QUICK INCH OR TWO TO INITIATE FLASH FLOODING. WHEN CONSIDERING THE
HIGHEST RAINFALL TOTALS IN TANDEM PRECEDENT RELATIVE SOIL MOISTURE
...THE HIGHEST AT-RISK COUNTIES WILL BE OUR COASTAL COUNTIES
INCLUDING FORT BEND...HARRIS AND LIBERTY. SECONDARY THREATS WILL
BE LARGE HAIL (PER LOW WBZ HEIGHTS) WITHIN QUICK PULSERS AND
ISOLATED TORNADOES WITHIN THE STRONGEST CELLS THAT MAY SPLIT OR
EVOLVE INTO RIGHT MOVERS. IN USING ANALOG FROM LAST NIGHT...THE
STRONGEST CELLS WILL EXHIBIT RAPIDLY EVOLVING UPDRAFT STRUCTURE...
EFFICIENT (SE) INFLOW...AND WEAK ROTATION UP THROUGH THE LOWER
FEW THOUSAND FEET.
THE UPPER LOW WILL MOVE INTO THE SOUTHERN PLAINS SATURDAY...WITH
A SERIES OF SHORTWAVE DISTURBANCES PASSING ACROSS EASTERN TEXAS.
MOISTURE VALUES ARE STILL HIGH AND THERMO PROFILES REMAINING UNSTABLE
...WITH THE SOUTHERN BRANCH OF JET STILL RACING ACROSS THE REGION
PROVIDING THE NEEDED DIFFULENCE FOR RETURN RAIN/STORMS SATURDAY.
THE 5H TROUGH AXIS WILL SWING THROUGH ON SUNDAY...KICKING OFF A
COUPLE OF DAYS OF MUCH DRIER WEATHER. A (DRY PASSAGE) COLD FRONT
WILL PASS OVER AND BE OFF THE COAST LATE SUNDAY INTO EARLY MONDAY.
BACKING HIGH PRESSURE...ALONG WITH THE DRIER AIR MASS...WILL CLEAR
SKIES OUT A BIT AND HAVE MORNINGS COOLING INTO THE INTERIOR UPPER
50S TO LOWER 60S/COASTAL MID 60S...COMFORTABLE AFTERNOONS WILL
WARM UP INTO THE UPPER 70S TO LOWER 80S.
PRECIPITATION PROBABILITIES INCREASE TUESDAY MORNING THROUGH WEDNESDAY
AS WESTERLY FLOW BACKS MORE SOUTHWEST IN RESPONSE TO THE NEXT EVOLVING
SOUTHERN CALIFORNIA/BAJA UPPER LOW. THE PERIOD ENDS WITH RELATIVELY
HIGHER POPS AS THIS SLOW-MOVING WESTERN CONUS SYSTEM WORKS ITS WAY
INTO THE DESERT SOUTHWEST BY LATE WEEK. DESPITE THE INCREASING OVERCAST
AND INTERMITTENT RAIN EPISODES...A WARM AIR ADVECTION PATTERN WILL
HAVE MORNINGS COMING IN IN THE UPPER 60S AND AFTERNOONS WARMING
INTO THE AVERAGE LOW TO MIDDLE 80S. 31
&&
.MARINE...
SEAS ARE STILL SLIGHTLY ELEVATED FROM LAST NIGHTS CONVECTIVE
COMPLEX BUT SEAS WILL CONTINUE TO SUBSIDE THIS AFTERNOON. E-SE
WINDS WILL BECOME SE IN RESPONSE TO LOWERING PRESSURES OVER THE
LEE OF THE ROCKIES. THE NEXT ROUND OF THUNDERSTORMS IS EXPECTED
OVER THE COASTAL WATERS THIS EVENING AND INTO THE OVERNIGHT HOURS
AS A THUNDERSTORM COMPLEX DEVELOPS OVER CENTRAL TEXAS AND PUSHES
EAST TOWARDS THE GULF... WITH A SECOND THUNDERSTORM COMPLEX
POSSIBLY REACHING THE COASTAL WATERS AGAIN ON SATURDAY AFTERNOON
AND EVENING. FREQUENT LIGHTNING...STRONG WINDS...AND HEAVY RAIN
WILL BE POSSIBLE WITH ANY THUNDERSTORM.
AN ONSHORE FLOW WILL PERSIST THROUGH THE WEEKEND WITH HIGH PRESSURE
OVER THE EASTERN GULF AND LOW PRESSURE OVER THE HIGH PLAINS. A COLD
FRONT WILL MOVE ACROSS THE COASTAL WATERS SUNDAY NIGHT. THE OFFSHORE
FLOW WILL BE SHORT-LIVED IN THE WAKE OF THIS FRONT HOWEVER... WITH
AN EASTERLY FETCH IN PLACE BY TUESDAY AS SURFACE HIGH PRESSURE
SLIDES OVER THE SOUTHEASTERN CONUS. 43
&&
.CLIMATE...
IT HAS BEEN WET OVER THE LAST SEVEN DAYS BUT IT HAS BEEN VERY WET
SINCE MATCH 1ST. RAINFALL BETWEEN MAR 1 AND APR 16 FOR THE CITY OF
HOUSTON HAS BEEN 10.48 INCHES. THIS IS THE SEVENTH WETTEST MAR 1
THRU APR 16TH IN CITY HISTORY. THE WETTEST SUCH PERIOD WAS BACK IN
1922 WITH 14.42 INCHES OF RAIN. HOBBY AIRPORT HAS RECEIVED 10.51
INCHES OF RAIN BETWEEN MAR 1 THRU APR 15TH. THIS IS THE 2ND
WETTEST SUCH PERIOD FOR HOBBY. THE WETTEST MAR 1 THRU APR 16TH
OCCURRED IN 1957 WITH 14.29 INCHES OF RAIN. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 78 63 83 59 / 80 50 20 20 10
HOUSTON (IAH) 68 79 65 84 63 / 90 60 20 20 20
GALVESTON (GLS) 71 78 70 78 68 / 80 50 30 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...31Hazardous weather outlook, Apr 17, 4:07 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 407 PM CDT FRI APR 17 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-182115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 407 PM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 10 PM CDT TONIGHT. A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING. THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS AS THE ATMOSPHERE BECOMES MORE UNSTABLE AHEAD OF THE APPROACH OF A SOUTH CENTRAL TEXAS STORM SYSTEM. A LATE AFTERNOON THREAT OF HAIL AND DAMAGING WINDS...TRANSITIONING TO A FLOODING THREAT AS HEAVY TRAINING CORE RAINS DEVELOP AND MOST LIKELY TRAIN OVER THE REGION. ONE TO TWO INCH RAINS WILL LIKELY INDUCE FLASH FLOODING ISSUES. ISOLATED THREE TO SIX AMOUNTS ARE POSSIBLE THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE AGAIN SATURDAY AS YET ANOTHER DISTURBANCE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEED TO BE READY TO REPORT ANY SEVERE WEATHER DURING THE OVERNIGHT HOURS.
In the hours before
Local storm report, Apr 17, 12:40 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1240 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL HEDWIG VILLAGE 29.78N 95.52W
04/16/2015 E0.75 INCH HARRIS TX PUBLIC
REPORTS OF DIME SIZE HAIL AROUND THE SPRING BRANCH
AREA...NEAR THE INTERSECTION OF INTERSTATE 10 AND
BELTWAY 8.
1215 PM HAIL HEDWIG VILLAGE 29.78N 95.52W
04/16/2015 E1.00 INCH HARRIS TX PUBLIC
NUMEROUS REPORTS OF QUARTER SIZE HAIL.
1215 PM HAIL HOUSTON 29.77N 95.39W
04/16/2015 M1.00 INCH HARRIS TX PUBLIC
QUARTER SIZED HAIL AT BELTWAY 8 AND BUNKER HILL
VILLAGE.
1219 PM HAIL HOUSTON 29.77N 95.39W
04/16/2015 M1.00 INCH HARRIS TX PUBLIC
HAIL FROM DINE TO QUARTER SIZED AT BELTWAY 8 AND CLAY
ROAD.
1230 PM HAIL JERSEY VILLAGE 29.89N 95.57W
04/16/2015 E1.00 INCH HARRIS TX LAW ENFORCEMENT
DIME SIZE TO 1 INCH HAIL REPORTED BY THE HOUSTON PD.
0335 PM HAIL COLUMBUS 29.70N 96.55W
04/16/2015 M0.75 INCH COLORADO TX LAW ENFORCEMENT
DIME SIZED HAIL IN DOWNTOWN COLUMBUS.
0340 PM HAIL 4 W COLUMBUS 29.70N 96.62W
04/16/2015 M1.00 INCH COLORADO TX EMERGENCY MNGR
QUARTER SIZED HAIL ALONG INTERSTATE 10 WEST OF
COLUMBUS.
0340 PM TSTM WND DMG 4 W COLUMBUS 29.70N 96.62W
04/16/2015 COLORADO TX EMERGENCY MNGR
TREE LIMBS DOWN ALONG INTERSTATE 10 DUE TO 60 MILE PER
HOUR WIND GUSTS.
0400 PM TSTM WND DMG 16 N COLUMBUS 29.94N 96.55W
04/16/2015 AUSTIN TX PUBLIC
LARGE TREES KNOCKED DOWN AND LIMBS SNAPPED 3 MILES SW
OF NEW ULM ON SHUPAK ROAD.
0458 PM HAIL 8 NW HUNTSVILLE 30.79N 95.65W
04/16/2015 M0.75 INCH WALKER TX TRAINED SPOTTER
DIME SIZED HAIL 8 MILES NORTHWEST OF HUNTSVILLE.
0505 PM TSTM WND DMG 7 S LA WARD 28.75N 96.47W
04/16/2015 JACKSON TX FIRE DEPT/RESCUE
ON TX-172 N OF 35 AND 172 INTERSECTION... RECENTLY NEW
ELECTRICAL POLE SNAPPED OFF 20 FEET ABOVE THE GROUND
LEADING TO POWER OUTAGE.
0508 PM HAIL HUNTSVILLE 30.71N 95.55W
04/16/2015 E0.50 INCH WALKER TX EMERGENCY MNGR
HALF INCH HAIL IN HUNTSVILLE...
0509 PM HAIL 2 NE BRYAN 30.69N 96.34W
04/16/2015 M1.50 INCH BRAZOS TX PUBLIC
PING PONG SIZED HAIL JUST NORTHEAST OF BRYAN.
0510 PM HAIL 12 E LIVINGSTON 30.71N 94.73W
04/16/2015 M1.00 INCH POLK TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED OVER THE ALABAMA-COUSHATTA
RESERVATION.
0510 PM TSTM WND DMG THE WOODLANDS 30.16N 95.49W
04/16/2015 MONTGOMERY TX BROADCAST MEDIA
THREE LARGE OAK TREES UPROOTED THEN LANDING ON
HOMES...OTHER TREE LIMBS BROKEN AND WIND DAMAGE TO A
HALF MILE STRETCH OF NEIGHBORHOOD.
0510 PM TSTM WND DMG 12 WNW HUNTSVILLE 30.78N 95.74W
04/16/2015 WALKER TX NEWSPAPER
HUNTSVILLE NEWSPAPER REPORT OF TREES DOWN ALONG FM-1696
NEAR CRABBS PRAIRIE.
0512 PM HAIL 7 WNW HUNTSVILLE 30.75N 95.66W
04/16/2015 M1.00 INCH WALKER TX BROADCAST MEDIA
QUARTER SIZED HAIL IN CRABBS PRAIRIE.
0535 PM HAIL 4 N HUNTSVILLE 30.77N 95.55W
04/16/2015 M1.25 INCH WALKER TX TRAINED SPOTTER
HALF DOLLAR SIZED HAIL JUST NORTH OF HUNTSVILLE.
0545 PM FLASH FLOOD HUNTSVILLE 30.71N 95.55W
04/16/2015 WALKER TX BROADCAST MEDIA
SAM HOUSTON STATE UNIVERSITY HAS FLOODED PARKING LOTS
AND FLOODING IN THE RECREATION BUILDING.
0550 PM TSTM WND DMG 17 SW BAY CITY 28.80N 96.16W
04/16/2015 MATAGORDA TX PUBLIC
LARGE TREE LIMBS DAMAGED IN FRONT OF BLESSING HOTEL AND
COFFEE SHOP IN BLESSING... TX.
0605 PM FUNNEL CLOUD PALACIOS 28.71N 96.24W
04/16/2015 MATAGORDA TX LAW ENFORCEMENT
FUNNEL CLOUD JUST NORTH OF PALACIOS.
0620 PM TSTM WND DMG 13 SW BAY CITY 28.85N 96.12W
04/16/2015 MATAGORDA TX PUBLIC
FALLING TREE LIMBS AND ROOF DAMAGE FROM HIGH WINDS NEAR
6TH ST AND AVE F INTERSECTION IN MARKHAM TX.
0834 PM HAIL 12 W EAGLE LAKE 29.59N 96.53W
04/16/2015 M1.75 INCH COLORADO TX EMERGENCY MNGR
GOLFBALL SIZED HAIL 3 MILES WEST OF ALTAIR IN CENTRAL
COLORADO COUNTY.
0920 PM FLOOD LIBERTY 30.05N 94.80W
04/16/2015 LIBERTY TX LAW ENFORCEMENT
FM563 BETWEEN LIBERTY AND ANAHUAC...FM 160E BETWEEN
LIBERTY AND DAISETTA...BOTH FLOODED BUT PASSABLE.
0920 PM TSTM WND DMG 2 N EAST BERNARD 29.56N 96.06W
04/16/2015 WHARTON TX EMERGENCY MNGR
TREES DOWN AND BARN DAMAGED ON THE EAST END OF CR-272
NEAR THE SAN BERNARD RIVER.
0930 PM HAIL RICHMOND 29.58N 95.77W
04/16/2015 M1.75 INCH FORT BEND TX PUBLIC
GOLFBALL SIZED HAIL IN RICHMOND AT READING ROAD AND FM
762.
1000 PM HAIL PEARLAND 29.56N 95.28W
04/16/2015 E0.75 INCH BRAZORIA TX PUBLIC
DIME SIZED HAIL IN PEARLAND.
1020 PM HAIL ROSENBERG 29.55N 95.79W
04/16/2015 M1.00 INCH FORT BEND TX TRAINED SPOTTER
HAIL PEAKED AT QUARTER SIZED.
1020 PM TSTM WND GST ROSENBERG 29.55N 95.79W
04/16/2015 E60 MPH FORT BEND TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 MILE PER HOUR WIND GUSTS.
1032 PM HAIL ROSENBERG 29.55N 95.79W
04/16/2015 E0.88 INCH FORT BEND TX TRAINED SPOTTER
NICLE SIZED HAIL AND 55-60 MPH SUSTAINED WINDS STILL
ONGOING IN CENTRAL FORT BEND COUNTY ASSOCIATED WITH
SUPERCELL TSTM.
1035 PM HAIL RICHMOND 29.58N 95.77W
04/16/2015 M1.75 INCH FORT BEND TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL NEAR FM 762 AND US 59.
1101 PM FLOOD PASADENA 29.66N 95.15W
04/16/2015 HARRIS TX FIRE DEPT/RESCUE
SOME STREET FLOODING BEING REPORTED AROUND PASADENA.
REDBLUFF AND NORTHWOOD ROADS FLOODING.
&&
EVENT NUMBER HGX1500020 HGX1500021 HGX1500044 HGX1500045 HGX1500036
HGX1500024 HGX1500022 HGX1500023 HGX1500038 HGX1500025 HGX1500037
HGX1500026 HGX1500029 HGX1500028 HGX1500033 HGX1500039 HGX1500027
HGX1500030 HGX1500032 HGX1500040 HGX1500031 HGX1500041 HGX1500034
HGX1500035 HGX1500043 HGX1500046 HGX1500047 HGX1500048 HGX1500049
HGX1500050 HGX1500051 HGX1500052
DCHLocal storm report, Apr 17, 12:59 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1259 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 SE EL CAMPO 29.15N 96.22W
04/16/2015 E1.00 INCH WHARTON TX NEWSPAPER
FROM THE EL CAMPO LEADER NEWS... HAIL DAMAGE TO
AGRICULTURE FIELD NEAR INTERSECTION OF CR-414 AND
CR-407.
&&
EVENT NUMBER HGX1500053
40Local storm report, Apr 17, 1:00 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
100 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL HEDWIG VILLAGE 29.78N 95.52W
04/16/2015 E0.75 INCH HARRIS TX PUBLIC
REPORTS OF DIME SIZE HAIL AROUND THE SPRING BRANCH
AREA...NEAR THE INTERSECTION OF INTERSTATE 10 AND
BELTWAY 8.
1215 PM HAIL HEDWIG VILLAGE 29.78N 95.52W
04/16/2015 E1.00 INCH HARRIS TX PUBLIC
NUMEROUS REPORTS OF QUARTER SIZE HAIL.
1215 PM HAIL HOUSTON 29.77N 95.39W
04/16/2015 M1.00 INCH HARRIS TX PUBLIC
QUARTER SIZED HAIL AT BELTWAY 8 AND BUNKER HILL
VILLAGE.
1219 PM HAIL HOUSTON 29.77N 95.39W
04/16/2015 M1.00 INCH HARRIS TX PUBLIC
HAIL FROM DINE TO QUARTER SIZED AT BELTWAY 8 AND CLAY
ROAD.
1230 PM HAIL JERSEY VILLAGE 29.89N 95.57W
04/16/2015 E1.00 INCH HARRIS TX LAW ENFORCEMENT
DIME SIZE TO 1 INCH HAIL REPORTED BY THE HOUSTON PD.
0335 PM HAIL COLUMBUS 29.70N 96.55W
04/16/2015 M0.75 INCH COLORADO TX LAW ENFORCEMENT
DIME SIZED HAIL IN DOWNTOWN COLUMBUS.
0340 PM HAIL 4 W COLUMBUS 29.70N 96.62W
04/16/2015 M1.00 INCH COLORADO TX EMERGENCY MNGR
QUARTER SIZED HAIL ALONG INTERSTATE 10 WEST OF
COLUMBUS.
0340 PM TSTM WND DMG 4 W COLUMBUS 29.70N 96.62W
04/16/2015 COLORADO TX EMERGENCY MNGR
TREE LIMBS DOWN ALONG INTERSTATE 10 DUE TO 60 MILE PER
HOUR WIND GUSTS.
0400 PM TSTM WND DMG 16 N COLUMBUS 29.94N 96.55W
04/16/2015 AUSTIN TX PUBLIC
LARGE TREES KNOCKED DOWN AND LIMBS SNAPPED 3 MILES SW
OF NEW ULM ON SHUPAK ROAD.
0458 PM HAIL 8 NW HUNTSVILLE 30.79N 95.65W
04/16/2015 M0.75 INCH WALKER TX TRAINED SPOTTER
DIME SIZED HAIL 8 MILES NORTHWEST OF HUNTSVILLE.
0505 PM TSTM WND DMG 7 S LA WARD 28.75N 96.47W
04/16/2015 JACKSON TX FIRE DEPT/RESCUE
ON TX-172 N OF 35 AND 172 INTERSECTION... RECENTLY NEW
ELECTRICAL POLE SNAPPED OFF 20 FEET ABOVE THE GROUND
LEADING TO POWER OUTAGE.
0508 PM HAIL HUNTSVILLE 30.71N 95.55W
04/16/2015 E0.50 INCH WALKER TX EMERGENCY MNGR
HALF INCH HAIL IN HUNTSVILLE...
0509 PM HAIL 2 NE BRYAN 30.69N 96.34W
04/16/2015 M1.50 INCH BRAZOS TX PUBLIC
PING PONG SIZED HAIL JUST NORTHEAST OF BRYAN.
0510 PM HAIL 12 E LIVINGSTON 30.71N 94.73W
04/16/2015 M1.00 INCH POLK TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED OVER THE ALABAMA-COUSHATTA
RESERVATION.
0510 PM TSTM WND DMG THE WOODLANDS 30.16N 95.49W
04/16/2015 MONTGOMERY TX BROADCAST MEDIA
THREE LARGE OAK TREES UPROOTED THEN LANDING ON
HOMES...OTHER TREE LIMBS BROKEN AND WIND DAMAGE TO A
HALF MILE STRETCH OF NEIGHBORHOOD.
0510 PM TSTM WND DMG 12 WNW HUNTSVILLE 30.78N 95.74W
04/16/2015 WALKER TX NEWSPAPER
HUNTSVILLE NEWSPAPER REPORT OF TREES DOWN ALONG FM-1696
NEAR CRABBS PRAIRIE.
0512 PM HAIL 7 WNW HUNTSVILLE 30.75N 95.66W
04/16/2015 M1.00 INCH WALKER TX BROADCAST MEDIA
QUARTER SIZED HAIL IN CRABBS PRAIRIE.
0535 PM HAIL 4 N HUNTSVILLE 30.77N 95.55W
04/16/2015 M1.25 INCH WALKER TX TRAINED SPOTTER
HALF DOLLAR SIZED HAIL JUST NORTH OF HUNTSVILLE.
0545 PM FLASH FLOOD HUNTSVILLE 30.71N 95.55W
04/16/2015 WALKER TX BROADCAST MEDIA
SAM HOUSTON STATE UNIVERSITY HAS FLOODED PARKING LOTS
AND FLOODING IN THE RECREATION BUILDING.
0550 PM TSTM WND DMG 17 SW BAY CITY 28.80N 96.16W
04/16/2015 MATAGORDA TX PUBLIC
LARGE TREE LIMBS DAMAGED IN FRONT OF BLESSING HOTEL AND
COFFEE SHOP IN BLESSING... TX.
0605 PM FUNNEL CLOUD PALACIOS 28.71N 96.24W
04/16/2015 MATAGORDA TX LAW ENFORCEMENT
FUNNEL CLOUD JUST NORTH OF PALACIOS.
0620 PM TSTM WND DMG 13 SW BAY CITY 28.85N 96.12W
04/16/2015 MATAGORDA TX PUBLIC
FALLING TREE LIMBS AND ROOF DAMAGE FROM HIGH WINDS NEAR
6TH ST AND AVE F INTERSECTION IN MARKHAM TX.
0750 PM HAIL 5 SE EL CAMPO 29.15N 96.22W
04/16/2015 E1.00 INCH WHARTON TX NEWSPAPER
FROM THE EL CAMPO LEADER NEWS... HAIL DAMAGE TO
AGRICULTURE FIELD NEAR INTERSECTION OF CR-414 AND
CR-407.
0834 PM HAIL 12 W EAGLE LAKE 29.59N 96.53W
04/16/2015 M1.75 INCH COLORADO TX EMERGENCY MNGR
GOLFBALL SIZED HAIL 3 MILES WEST OF ALTAIR IN CENTRAL
COLORADO COUNTY.
0920 PM FLOOD LIBERTY 30.05N 94.80W
04/16/2015 LIBERTY TX LAW ENFORCEMENT
FM563 BETWEEN LIBERTY AND ANAHUAC...FM 160E BETWEEN
LIBERTY AND DAISETTA...BOTH FLOODED BUT PASSABLE.
0920 PM TSTM WND DMG 2 N EAST BERNARD 29.56N 96.06W
04/16/2015 WHARTON TX EMERGENCY MNGR
TREES DOWN AND BARN DAMAGED ON THE EAST END OF CR-272
NEAR THE SAN BERNARD RIVER.
0930 PM HAIL RICHMOND 29.58N 95.77W
04/16/2015 M1.75 INCH FORT BEND TX PUBLIC
GOLFBALL SIZED HAIL IN RICHMOND AT READING ROAD AND FM
762.
1000 PM HAIL PEARLAND 29.56N 95.28W
04/16/2015 E0.75 INCH BRAZORIA TX PUBLIC
DIME SIZED HAIL IN PEARLAND.
1020 PM HAIL ROSENBERG 29.55N 95.79W
04/16/2015 M1.00 INCH FORT BEND TX TRAINED SPOTTER
HAIL PEAKED AT QUARTER SIZED.
1020 PM TSTM WND GST ROSENBERG 29.55N 95.79W
04/16/2015 E60 MPH FORT BEND TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 MILE PER HOUR WIND GUSTS.
1032 PM HAIL ROSENBERG 29.55N 95.79W
04/16/2015 E0.88 INCH FORT BEND TX TRAINED SPOTTER
NICLE SIZED HAIL AND 55-60 MPH SUSTAINED WINDS STILL
ONGOING IN CENTRAL FORT BEND COUNTY ASSOCIATED WITH
SUPERCELL TSTM.
1035 PM HAIL RICHMOND 29.58N 95.77W
04/16/2015 M1.75 INCH FORT BEND TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL NEAR FM 762 AND US 59.
1101 PM FLOOD PASADENA 29.66N 95.15W
04/16/2015 HARRIS TX FIRE DEPT/RESCUE
SOME STREET FLOODING BEING REPORTED AROUND PASADENA.
REDBLUFF AND NORTHWOOD ROADS FLOODING.
&&
EVENT NUMBER HGX1500020 HGX1500021 HGX1500044 HGX1500045 HGX1500036
HGX1500024 HGX1500022 HGX1500023 HGX1500038 HGX1500025 HGX1500037
HGX1500026 HGX1500029 HGX1500028 HGX1500033 HGX1500039 HGX1500027
HGX1500030 HGX1500032 HGX1500040 HGX1500031 HGX1500041 HGX1500053
HGX1500034 HGX1500035 HGX1500043 HGX1500046 HGX1500047 HGX1500048
HGX1500049 HGX1500050 HGX1500051 HGX1500052
40Special weather statement, Apr 17, 4:26 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 PM CDT FRI APR 17 2015
TXZ226-235>237-172215-
BRAZORIA TX-JACKSON TX-MATAGORDA TX-WHARTON TX-
426 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRAZORIA...
SOUTHEASTERN WHARTON...SOUTHEASTERN JACKSON AND MATAGORDA COUNTIES
UNTIL 515 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALACIOS TO 9 MILES
EAST OF SCHICKE POINT TO 11 MILES SOUTH OF MATAGORDA...AND MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MATAGORDA...BAY CITY...PALACIOS...SOUTH TEXAS NUCLEAR PLANT...VAN
VLECK...MARKHAM...SARGENT...BLESSING...BOLING-LAGO AND WADSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 2853 9617 2861 9598 2865 9598 2858 9622
2862 9621 2864 9624 2876 9618 2871 9621
2868 9626 2872 9627 2871 9627 2865 9631
2870 9636 2925 9596 2905 9578 2891 9546
2874 9566 2852 9615
TIME...MOT...LOC 2124Z 218DEG 34KT 2870 9627 2861 9619 2853 9602
40Special weather statement, Apr 17, 6:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 610 PM CDT FRI APR 17 2015 TXZ211>213-227-172345- AUSTIN TX-HARRIS TX-WALLER TX-FORT BEND TX- 610 PM CDT FRI APR 17 2015 ...SPECIAL WEATHER STATEMENT... AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KATY...MOVING NORTH AT 40 MPH. THE STORM IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KATY...BROOKSHIRE...ELDRIDGE / WEST OAKS...SOUTHWESTERN ADDICKS PARK TEN...FULSHEAR...PATTISON...CINCO RANCH AND MONAVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN TEXAS. LAT...LON 2999 9615 2996 9569 2972 9567 2972 9590 TIME...MOT...LOC 2309Z 158DEG 35KT 2978 9583
Local storm report, Apr 17, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
614 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 13 NNW EDNA 29.13N 96.76W
04/17/2015 JACKSON TX LAW ENFORCEMENT
TREES DOWN ON ROUTE 283 NEAR MORALES...ESTIMATED 50-60
MPH WIND GUST.
&&
EVENT NUMBER HGX1500054
DCHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:08 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 112 min |
| Apr 16, 7:10 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Apr 16, 7:20 PM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Walker | 115 min |
| Apr 16, 7:27 PM CDT | Special Weather Statement | HGX | Wharton | 33 min |
| Apr 16, 7:36 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda, Wharton | 39 min |
| Apr 16, 8:06 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 114 min |
| Apr 16, 8:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 46 min |
| Apr 16, 8:22 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Wharton | 38 min |
| Apr 16, 8:57 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 48 min |
| Apr 16, 9:03 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 117 min |
| Apr 16, 9:39 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Apr 16, 9:45 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 30 min |
| Apr 16, 10:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend | 46 min |
| Apr 16, 10:25 PM CDT | Small Craft Advisory | HGX | 9 hr | |
| Apr 16, 10:41 PM CDT | Special Marine Warning | HGX | 49 min | |
| Apr 16, 10:54 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 3 hr |
| Apr 16, 11:04 PM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Apr 16, 11:48 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Washington | 117 min |
| Apr 17, 12:00 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| Apr 17, 4:09 AM CDT | Special Marine Warning | HGX | 36 min | |
| Apr 17, 4:20 AM CDT | Special Marine Warning | HGX | 40 min | |
| Apr 17, 4:44 AM CDT | Special Marine Warning | HGX | 46 min | |
| Apr 17, 5:07 AM CDT | Special Marine Warning | HGX | 38 min | |
| Apr 17, 5:21 AM CDT | Special Marine Warning | HGX | 84 min | |
| Apr 17, 3:53 PM CDT | Special Marine Warning | HGX | 67 min | |
| Apr 17, 4:26 PM CDT | Special Weather Statement | HGX | Matagorda | 49 min |
| Apr 17, 4:49 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 41 min |
| Apr 17, 5:03 PM CDT | Areal Flood Advisory | HGX | Jackson | 3 hr |
| Apr 17, 5:39 PM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 3 hr |
| Apr 17, 5:45 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 45 min |
| Apr 17, 6:10 PM CDT | Special Weather Statement | HGX | Waller | 35 min |
| Apr 17, 6:21 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 39 min |
| Apr 17, 6:32 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 118 min |
| Apr 17, 6:56 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 3 hr |
| Apr 17, 6:56 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazoria, Fort Bend, Galveston, Harris, Matagorda and 2 more | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.